Talk

Advanced search

over active thyroid and HRT

(9 Posts)
BlitzenandMikey Thu 21-Nov-19 21:18:39

In a pickle yet again!
Have been diagnosed with hyperthyroidism (over active thyroid) and currently on meds for that, whilst I wait for a scan.
Have also been taking HRT gel (ostrogel and utrogestan) for what I thought were menopause symptoms. Have also had a load of bloods taken to check pretty much everything, including oestrogen levels. I think the HRT is working for the flushes but not alot else. I don't know if my symptoms are menopause or thyroid related at this stage. Should I continue with the HRT ? I have an appointment at the meno clinic next month to dicuss my HRT and blood results when they arrive.

I know I don't feel that well and don't know what to do.

Pixxie7 Fri 22-Nov-19 05:06:11

What symptoms are you having? Essentially hyperthyroidism speeds everything up so yes you may feel hot. It won’t hurt to stop your hurt for a short time, but it’s most likely that the hyperthyroidism is what’s making you feel unwell.

BlitzenandMikey Fri 22-Nov-19 20:00:06

Thanks Pixxie
My main symptoms are fast heart rate, dreadful anxiety, dizziness when driving the car and feeling very hot, loss of libido and no period since August 2018. I’ve read these can be symptoms hyperthyroidism s well as menopause. I’m on carbimazole daily for the thyroid and have to have a scan of the thyroid gland. Just feel so unwell.

Settlersofcatan Fri 22-Nov-19 20:02:14

I found that carbimazole worked really fast for me. I did feel awful when my thyroid was in overdrive but it did pass quickly. Am also on HRT and my consultants were fine with both meds

BlitzenandMikey Fri 22-Nov-19 20:08:28

Settler, thanks for replying.
What symptoms did you have with the thyroid? What dose of carbimazole are you on? I’m on 10 mg daily. I’ve been taking it since Tuesday and feel the same. Not sure whether to continue with the Hrt gel, what do you think?

JinglingHellsBells Fri 22-Nov-19 20:24:19

If you are already using gel, don't just stop suddenly- you may feel much worse and recent research suggests that stopping abruptly can be bad for the heart, so the advice is withdraw HRT over a few months.

Settlersofcatan Fri 22-Nov-19 20:30:00

I had horrible weight loss despite eating constantly - sounds great but was miserable, I was waking up at night with hunger after eating 6 full meals a day. Plus hair loss which was pretty unattractive and the nervy jitters.

I was on 20mg of carbimazole a day and I started to feel better within a week.

I would continue the HRT for now if I were you

BlitzenandMikey Fri 22-Nov-19 21:23:40

Thanks for the advice both of you. I may continue with the HRT then as feel sure I’m in menopause anyway. Hoping the thyroid meds will be enough, else I may need to request to up the dose. Horrid times.

Settlersofcatan Fri 22-Nov-19 21:46:03

It is horrid! It does get better though and I think every day how awesome I feel now that it's under control. Good luck!

Join the discussion

Registering is free, quick, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Get started »